| Home | Article Database | Fun Stuff | Resources | Tools & Calculators | Search HY


Ask the Mental Health Expert Archives 2001-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of April 15, 2002

    Question: How does BuSpar effect serotonin levels?    Dr. Pies' Answer


    Question: Somato-dissociative states are well-known. However, if one experiences an "out-of-body" state for weeks, is that considered to be a more serious condition? How do clinicians measure the seriousness of dissociative states?    Dr. Pies' Answer


    Question: My 16-year-old son has been taking stimulant medications since he was 6 for severe ADHD. Recently, his doctor switched from short-acting Adderall to sustained release, at a dose of 60 mg. At this point, my son developed a sudden, significant increase in blood pressure. What non-stimulant medications are available that will treat distractibility and which will not increase his blood pressure?    Dr. Pies' Answer